Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 24, 2007, 3:25 AM CST for 15 counties in Texas. It took effect at Feb 24, 2007, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 3:25 AM CST (09:25 UTC)
- In effect from
- Feb 24, 2007, 11:00 AM CST
- Expired
- Feb 24, 2007, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KCRP 240925 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 325 AM CST SAT FEB 24 2007 TXZ229>234-239>241-241730- /O.UPG.KCRP.FW.A.0001.070224T1600Z-070225T0000Z/ /O.NEW.KCRP.FW.W.0002.070224T1700Z-070225T0000Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS- 325 AM CST SAT FEB 24 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR SOUTH TEXAS FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A PACIFIC COLD FRONT WILL PUSH THROUGH SOUTH TEXAS TODAY. RELATIVE HUMIDITIES WILL DROP TO 15 TO 25 PERCENT RAPIDLY BEHIND THE FRONT. WINDS WILL SHIFT WEST TO NORTHWEST AND INCREASE TO 20 TO 25 MPH WITH GUSTS APPROACHING 30 MPH AT TIMES. THE COMBINATION OF VERY LOW RELATIVE HUMIDITY VALUES AND MODERATE TO STRONG WEST TO NORTHWEST WINDS WILL LEAD TO RED FLAG CONDITIONS FOR SOUTH TEXAS THROUGH THIS AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TXZ242>247-241730- /O.NEW.KCRP.FW.W.0002.070224T1700Z-070225T0000Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 325 AM CST SAT FEB 24 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR SOUTH TEXAS FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A PACIFIC COLD FRONT WILL PUSH THROUGH SOUTH TEXAS TODAY. RELATIVE HUMIDITIES WILL DROP TO 15 TO 25 PERCENT RAPIDLY BEHIND THE FRONT. WINDS WILL SHIFT WEST TO NORTHWEST AND INCREASE TO 20 TO 25 MPH WITH GUSTS APPROACHING 30 MPH AT TIMES. THE COMBINATION OF VERY LOW RELATIVE HUMIDITY VALUES AND MODERATE TO STRONG WEST TO NORTHWEST WINDS WILL LEAD TO RED FLAG CONDITIONS FOR SOUTH TEXAS THROUGH THIS AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 11:14 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 23, 11:14 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1114 PM CST FRI FEB 23 2007
.UPDATE...HAVE CANCELLED THE DENSE FOG ADVISORY ALONG THE COASTAL
COUNTIES AS STRONG WINDS HAVE MIXED DOWN TO THE SURFACE. AS A
RESULT...FOG HAS BEEN LIFTED INTO A STRATUS DECK AND WINDS WILL
STAY UP ENOUGH TONIGHT TO KEEP THE DENSE FOG FROM REDEVELOPING.
&&
.PREV DISCUSSION... /ISSUED 904 PM CST FRI FEB 23 2007/
UPDATE...SEA FOG HAS ROLLED INTO THE COASTAL COUNTIES AND HAVE
DENSE FOG ADVISORY TO COVER THIS...HOWEVER DENSE FOG SHOULD BE
CONFINED TO WITHIN A FEW MILES OF THE COAST AS WINDS WILL STAY UP
ENOUGH TONIGHT TO PRODUCE ENOUGH MIXING FOR SEA FOG TO LIFT TO LOW
STRATUS FURTHER INLAND. AS WINDS BECOME MORE SOUTHERLY AS OPPOSED
TO SERLY SATURDAY MORNING...EXPECT DENSE FOG TO BE CONFINED MAINLY
TO COASTAL AREAS FROM PORT ARANSAS TO PORT OCONNOR.
HAVE LOWERED POPS FROM 30 TO 20 PERCENT OVER THE VICTORIA
CROSSROADS REGION AND WILL CONTINUE WITH 20 POPS OVER THE COASTAL
BEND AS A FEW SHOWERS COULD DEVELOP UNDERNEATH STRONG INVERSION.
GOING TO BE A VERY MILD NIGHT AS TEMPS WILL STAY IN THE 60S
AREAWIDE.
AVIATION...FORECAST DILEMMA TONIGHT WILL BE HOW FAR DOES THE
SEA FOG MOVE INLAND. SURFACE WINDS ARE SOUTHEAST AT THIS TIME
BUT ARE EXPECTED TO VEER TO SOUTH OVERNIGHT. EXPECT VERY LOW
CEILINGS(IFR/LIFR CONDS) TO AFFECT REGIONS EAST OF A KINGSVILLE
TO BEEVILLE LINE. DENSE FOG/LIFR VSBYS SHOULD BE LIMITED TO
CLOSER TO THE COAST...GENERALLY EAST OF HIGHWAY 77. THE STRONG
UPPER LEVEL STORM SYSTEM MOVING INTO THE SOUTHERN PLAINS WILL
CONTINUE TO INTENSIFY THE LOW LEVEL FLOW OVER THE REGION LATER
TONIGHT. EXPECT THE LOW LEVEL JET WILL BE NEAR 50 KNOTS AND
PUT IN LOW LEVEL WIND SHEAR FOR THE CRP/VCT TAFS OVERNIGHT.
A PRE-FRONTAL TROUGH/DRYLINE WILL MOVE INTO SOUTH TEXAS IN
THE MORNING WITH CONDS RAPIDLY IMPROVING TO VFR WITH WINDS
SHIFTING TO NORTHWEST OVER THE COASTAL BEND SATURDAY AFTERNOON.
89/TMT
PREV DISCUSSION... /ISSUED 307 PM CST FRI FEB 23 2007/
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...STRONG UPR TROUGH
WILL SWING ACROSS CEN/SRN PLAINS PUSHING A PACIFIC FRONT THROUGH
THE REGION FROM EAST TO WEST FROM SUNRISE THROUGH MID DAY SAT. STRONG
LOW LEVEL FLOW WILL DEVELOP OVERNIGHT IN ADVANCE OF THE TROUGH AND
MODELS SHOW AN IMPRESSIVE 50 KT H925 LLJ DEVELOPING. WINDS HAVE
BEEN SLOW TO INCREASE TODAY DUE TO A PESKY INVERTED TROUGH ALONG
THE COAST...BUT WILL CONTINUE TO SEE AN INCREASE THROUGH EARLY
EVENING AND WILL REMAIN UNUSUALLY STRONG OVERNIGHT. THINK COOLER
BAY WATERS WILL HELP KEEP THINGS JUST BELOW SCA CRITERIA
THERE AS STRONGEST PGRAD REMAINS WELL NORTH...BUT WILL STILL SHOW
GULF ZONES INCREASING TO SCA OVERNIGHT (ALTHOUGH NOT AS STRONG AS
PREVIOUSLY INDICATED). THE STRONG WINDS WILL KEEP TEMPS UP W/ 60S
EVERYWHERE AND HAVE GONE AT OR SLIGHTLY ABOVE WARMEST GUIDANCE.
MOST OF THE ENERGY ASSOC W/ THE UPR TROUGH WILL REMAIN NORTH OF
THE REGION...GIVING LITTLE HOPE TO BREAK THE MEGA CAP SEEN ON
MORNING SOUNDINGS. IN FACT...H85 TEMP PROGS SUGGEST IT WILL
STRENGTHEN FURTHER AS LOW LEVEL FLOW VEERS MORE S-SWRLY.
STILL...HIGH MOISTURE BENEATH THE CAP WILL LIKELY LEAD TO FEW
SHOWERS UNDER THE CAP ONCE AGAIN LATER TONIGHT AND WILL SHOW 10-30
POPS FAVORING NERN ZONES LATE TONIGHT AND 10-20 POPS EARLY SAT
BEFORE THE FRONT PUSHES THROUGH THE REGION. NOT MUCH CAA BEHIND
THIS FRONT...BUT VERY DRY AIR WILL MOVE INTO THE REGION. DEW
POINTS ARE IN THE TEENS AND 20S BEHIND THE FRONT IN NRN MEX AND NM
AND LEANING TOWARD MUCH DRYER SOLNS REGARDING DPTS AND RH.
STRONGEST WINDS WITH HIGHER GUSTS BEHIND THE FRONT WILL REMAIN
ACROSS CEN TEXAS AND OUR NRN CWA FROM COT TO VCT AND MODELS SHOW
SIGNIFICANT DROP OFF ACROSS THE SOUTH. EXPECT LARGE DIURNAL RANGE
TO RESULT FROM NW FLOW AND DRY AIR W/ HIGHS IN THE 80S FOR MUCH OF
THE AREA AND LOWS SAT NIGHT DIPPING INTO THE 40S AND 50S.
LONG-TERM (SUNDAY THROUGH FRIDAY)...SURFACE ANTICYCLONE BUILDS
ACROSS THE AREA SUNDAY THEN WEAKLY SHIFTS OFFSHORE SUNDAY
NIGHT...WITH A MORE DEFINED SOUTHERLY FLOW BECOMING ESTABLISHED
MONDAY. MAY BE SOME JET STREAK CIRRUS TO CONTEND WITH
SUNDAY...OTHERWISE FEW IF ANY CLOUDS. STABILIZING BOUNDARY LAYER AND
INJECTION OF SHALLOW LOW-LEVEL MOISTURE WARRANTS PATCHY FOG ACROSS
THE EASTERN CWA LATE SUNDAY NIGHT/MONDAY MORNING. RAISED MAX
TEMPERATURES SLIGHTLY ACROSS THE WEST SUNDAY/MONDAY. LOWERED MIN
TEMPERATURES SUNDAY NIGHT MOST LOCALES AS RETURN FLOW/MOISTURE
ADVECTION IS WEAK. SCEC CONDITIONS EXPECTED ACROSS THE
NEARSHORE/OFFSHORE WATERS SUNDAY MORNING WITH THE SURFACE ANTICYCONE
INTRUSION.
SHALLOW/MOIST AND VERY STABLE BOUNDARY LAYER WITH DRY AIR ALOFT AND
WEAK WINDS IN THE LOWER TROPOSPHERE SUPPORTS AT LEAST AREAS OF
RADIATION FOG TUESDAY MORNING. OTHERWISE ONSHORE FLOW INCREASES
THROUGH WEDNESDAY WITH BREEZY/WINDY CONDITIONS LIKELY WEDNESDAY AS
LOW-LEVEL JET/SURFACE PRESSURE GRADIENT STRENGTHEN. ANY FOG
WEDNESDAY MORNING IS EXPECTED TO BE JUST PATCHY. PRE-FRONTAL TROUGH
CROSSES THE REGION LATE WEDNESDAY NIGHT FOLLOWED BY A COLD FRONT ON
THURSDAY. MOISTURE/FORCING WILL BE LACKING AND THE CAPPING INVERSION
WILL BE PRESENT. THE CAPPING INVERSION WILL BE WEAKEST ACROSS THE
NORTHEAST CWA BUT IS HIGH-BASED SO SOME SHOWERS COULD DEVELOP
FURTHER SOUTH AND WEST BENEATH IT. FOR NOW...WILL MAINTAIN THE
SLIGHT CHANCE POPS JUST ACROSS THE NORTHEAST CWA. A SURFACE
ANTICYCLONE THEN ATTEMPTS TO BUILD INTO THE REGION THROUGH FRIDAY.
RAISED MAX TEMPERATURES SOME TUESDAY AS LOW-LEVEL MOISTURE WILL BE
SHALLOW AND SHOULD BE ERASED. RAISED MAX TEMPERATURES SOME ACROSS
THE WEST ON TUESDAY AND RAISED MIN TEMPERATURES A BIT THURSDAY NIGHT
AS FLOW IS MORE NORTHEAST AND COLD THERMAL ADVECTION IS WEAK. SCA
CONDITIONS WILL AFFECT ALL THE WATERS WEDNESDAY AFTERNOON/EVENING
WITH ONSHORE FLOW. POST-FRONTAL SCA CONDITIONS WILL PROBABLY ONLY
AFFECT THE OFFSHORE WATERS THURSDAY NIGHT/FRIDAY MORNING.
FIRE WEAHER...EXPECT VERY LOW RH VALUES ON SAT BOTTOMING OUT
AROUND 20 TO 35 PERCENT RANGE (LOWEST OUT WEST). DO NOT THINK THE
WIND CRITERIA FOR RED FLAG WILL BE MET...ALTHOUGH MAY GET CLOSE
WITH HIGHER GUSTS ACROSS THE NORTH. THEREFORE...WILL KEEP FIRE
WEATHER WATCH GOING FOR SAT JUST IN CASE BUT WILL NOT UPGRADE TO A
RED FLAG WARNING AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 67 83 49 74 49 / 20 10 0 0 0
VICTORIA 64 79 44 72 44 / 20 20 0 0 0
LAREDO 66 86 52 79 52 / 10 0 0 0 0
ALICE 64 84 49 76 46 / 10 10 0 0 0
ROCKPORT 66 80 50 72 50 / 20 20 0 0 0
COTULLA 62 83 42 77 45 / 10 0 0 0 0
KINGSVILLE 65 84 49 76 46 / 10 10 0 0 0
NAVY CORPUS 68 79 51 73 50 / 20 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 10 AM CST SATURDAY THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: BEE...DUVAL...GOLIAD...
JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...VICTORIA...
WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 12 PM CST SATURDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
MWHazardous weather outlook, Feb 23, 5:18 AM CST, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 518 AM CST FRI FEB 23 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 518 AM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO BEGIN LATE THIS AFTERNOON AND EVENING ACROSS THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA LATE SATURDAY MORNING...AND A STRONG AND DRY OFFSHORE FLOW WILL DEVELOP ACROSS SOUTH TEXAS SATURDAY AFTERNOON. THESE CONDITIONS MAY RESULT IN RED FLAG CONDITIONS ACROSS THE AREA...AIDING IN EXTREME FIRE BEHAVIOR. THE STRONG OFFSHORE FLOW WILL WEAKEN SATURDAY NIGHT. ANOTHER COLD FRONT IS EXPECTED ON THURSDAY WITH STRONG NORTH WINDS AND DRY CONDITIONS WHICH MAY RESULT IN RED FLAG CONDITIONS BY THURSDAY AFTERNOON...ALONG WITH SMALL CRAFT ADVISORIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:03 PM CST | Dense Fog Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 4 hr |
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.